MAUDE Adverse Event Report: SOMATICS, LLC THYMATRON; ELECTROCONVULSIVE THERAPY INSTRUMENT

SOMATICS, LLC THYMATRON; ELECTROCONVULSIVE THERAPY INSTRUMENT
Model Number SYSTEM IV
Health Effect - Clinical Codes Memory Loss/Impairment (1958); Brain Injury (2219); Cognitive Changes (2551)
Date of Event 08/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Somatics became aware of the complainant's alleged injuries upon receipt of a lawsuit filing.Somatics received no specific information from the treating physicians, specific dates or number of treatments, laboratory results or other objective information to corroborate the complainants' allegations.Moreover, the medical literature provides no evidence of the connection drawn by the complainant between ect treatments and the symptoms reported.Somatics maintains that the thymatron device did not cause or contribute to these injuries.In the (b)(6) 2018 ruling, the fda itself declared that there is no documented proof that ect causes any brain damage.These events were reported to the company through legal channels which limits the company's ability to conduct a full investigation, accordingly, out of abundance of caution and to ensure full compliance with 21 cfr part 803, somatics is reporting this event based on the allegations that were made rather than because it reached any conclusion that the device caused or contributed to these injuries.
 
Event or Problem Description
Complainant described multiple injuries including brain damage, neurocognitive injuries, permanent memory loss and several others.This was written in a lawsuit filed by the complainant.There were no supporting documents, medical records or health professional reports provided.

Brand Name
THYMATRON
Common Device Name
ELECTROCONVULSIVE THERAPY INSTRUMENT
Manufacturer (Section D)
SOMATICS, LLC
720 commerce drive
suite 101
venice, fl
MDR Report Key9752278
Report Number1420295-2020-00003
Device Sequence Number2366387
Product Code GXC
UDI-Device Identifier00850298007003
UDI-Public00850298007003
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
945120
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberSYSTEM IV
Device Catalogue NumberEDIV
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2020
Initial Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Disability;